MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #k160229.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Ebus needle that has been broken in the patient.As per complaint forrm: "when we are doing the second pass in 2r, we see the needle is broke.".
 
Additional Manufacturer Narrative
Pma/510(k) #k160229.1 unit of echo-hd-22-ebus-p of lot number c1631254 was returned opened in its original packaging.The device involved in the complaint was evaluated in the laboratory.The needle was found to be broken distally.The sheath tip was also damaged which would be likely linked to the needle break.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-p of lot number c1631254 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1631254.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression 1.A slightly bent 11mm long needle fragment is confirmed in the right upper lung.The needle reportedly fractured during attempted removal after a second pass into 2r station, right paratracheal, lymphadenopathy.2.The generally horizontal position and depth in the lung relative to the right paratracheal stripe border indicate that the needle was well within the lung when it fractured.This is also consistent with the reported pneumothorax.3.The lung was fibrotic suggesting prior radiation.The trachea and lymph nodes may have been difficult to penetrate.The failure of needle broken was observed in the laboratory.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to advancement into a hard lesion.Complaint is confirmed as the failure was verified in the laboratory and in the images provided.According to the initial reporter, the patient did experience an adverse effect due to this occurrence.After 10 minutes the patient had a neumotorax.Broken needle part still remains within the patient.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Ebus needle that has been broken in the patient.As per complaint form: "when we are doing the second pass in 2r, we see the needle is broke.".

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9335115
Report Number3001845648-2019-00609
Device Sequence Number2063630
Product Code FCG
UDI-Device Identifier00827002534087
UDI-Public(01)00827002534087(17)220715(10)C1631254
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model NumberG53408
Device Catalogue NumberECHO-HD-22-EBUS-P
Device Lot NumberC1631254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/21/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;